A 38-year-old patient, complaining of dysphagia and substernal pain of nine months' duration, was found by manometric studies to have diffuse oesophageal spasm. As has similarly been reported for cholinergic agents in achalasia and in some cases of diffuse oesophageal spasm the oesophageal body responded in a hypersensitive fashion to subcutaneous and intravenous injections of pentagastrin. This effect was inhibited by the intravenous administration of atropine and completely abolished by nitroglycerine. When pentagastrin was subcutaneously injected before a barium examination a distortion of the oesophageal contour, described as curling or corkscrew oesophagus, regularly appeared.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.